Alert archive / Montana / Tornado Warnings in 2019
Tornado Warning 4, NWS Glasgow, MT
NWS Glasgow, MT issued this tornado warning at Jun 28, 2019, 10:25 PM MDT for Valley County, Montana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2019, 10:25 PM MDT (04:25 UTC)
- Expired
- Jun 28, 2019, 10:45 PM MDT
- In force
- 20 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Valley County, MT
The radar
The Glasgow radar (KGGW), 41 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 4:45 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 485 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.4
The text
As transmitted.
256
WFUS55 KGGW 290425
TORGGW
MTC105-290445-
/O.NEW.KGGW.TO.W.0004.190629T0425Z-190629T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Glasgow MT
1025 PM MDT Fri Jun 28 2019
The National Weather Service in Glasgow has issued a
* Tornado Warning for...
East central Valley County in northeastern Montana...
* Until 1045 PM MDT.
* At 1025 PM MDT, a severe thunderstorm capable of producing a
tornado was located 11 miles southeast of St. Marie, or 19 miles
northeast of Glasgow, moving east at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lustre around 1045 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4820 10631 4837 10641 4855 10595 4845 10586
4834 10581
TIME...MOT...LOC 0425Z 251DEG 47KT 4834 10627
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Mottice2 follow-up statements
184
WWUS55 KGGW 290433
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
1033 PM MDT Fri Jun 28 2019
MTC105-290445-
/O.CON.KGGW.TO.W.0004.000000T0000Z-190629T0445Z/
Valley MT-
1033 PM MDT Fri Jun 28 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT FOR EAST
CENTRAL VALLEY COUNTY...
At 1033 PM MDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located 10
miles west of Lustre, or 26 miles northeast of Glasgow, moving east
at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Lustre around 1045 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4831 10616 4843 10627 4855 10595 4845 10586
4838 10583
TIME...MOT...LOC 0433Z 251DEG 47KT 4838 10612
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Mottice484
WWUS55 KGGW 290444
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
1044 PM MDT Fri Jun 28 2019
MTC105-290454-
/O.EXP.KGGW.TO.W.0004.000000T0000Z-190629T0445Z/
Valley MT-
1044 PM MDT Fri Jun 28 2019
...THE TORNADO WARNING FOR EAST CENTRAL VALLEY COUNTY WILL EXPIRE AT
1045 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until midnight MDT for northeastern
Montana.
Remember, a Severe Thunderstorm Warning still remains in effect for
this area.
LAT...LON 4831 10616 4843 10627 4855 10595 4845 10586
4838 10583
TIME...MOT...LOC 0444Z 251DEG 47KT 4842 10594
$$
MotticeWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Jun 28, 2:29 PM MDT, 7 hours 56 minutes earlier.
Area forecast discussion, Jun 28, 2:29 PM MDT, 7 hours 56 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 229 PM MDT Fri Jun 28 2019 .DISCUSSION... Pleasant weather conditions prevailed across Northeast Montana this afternoon. No shower activity was observed. Latest Storm Prediction Center guidance indicated an Enhance risk of severe weather for parts of central and northeastern Montana and Slight risk elsewhere. There is a higher risk for large Hail to occur than yesterday. Dew point temperatures has steadily increasing late this afternoon, with latest surface observations showing dew point temperatures reaching mid 60s in some areas. This moist environment, combined with favorable upper level conditions will trigger strong to severe thunderstorms later this afternoon into this evening across the forecast area. Latest high resolution models forecast most of the activity to move out of the area into Northwestern North Dakota by early Saturday. For Saturday and Sunday, an improvement in weather conditions is expected, with a slight chance for showers and thunderstorm Sunday afternoon. For the rest of next week, no major events are expected at this time. FGC && .AVIATION... MVFR or IFR this evening as thunderstorms move across the region. Some of the storms could be severe and may produce locally heavy rainfall. The greatest chances for showers and storms for KGGW and KOLF will be between 02Z and 06Z, with KGDV and KSDY more likely to experience storms between 06 and 09Z tonight. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for Central and Southeast Phillips...Central and Southern Valley...Daniels...Eastern Roosevelt...Northern Phillips...Northern Valley...Sheridan... Southwest Phillips...Western Roosevelt. && weather.gov/glasgow
In the hours before
Local storm report, Jun 28, 8:47 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
847 PM MDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM FUNNEL CLOUD 4 WNW SUN PRAIRIE 47.86N 107.84W
06/28/2019 PHILLIPS MT STORM CHASER
BRIEF FUNNEL CLOUD.
&&
AVERYLocal storm report, Jun 28, 9:04 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
904 PM MDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 7 WNW SUN PRAIRIE 47.88N 107.89W
06/28/2019 E1.25 INCH PHILLIPS MT PUBLIC
ALSO HAD 45 MPH WIND AND HEAVY RAIN
&&
BBLocal storm report, Jun 28, 9:30 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
930 PM MDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 5 SW HINSDALE 48.35N 107.15W
06/28/2019 E60 MPH VALLEY MT TRAINED SPOTTER
ESTIMATED WIND GUSTS BETWEEN 55 AND 60 MPH BETWEEN 9 AND
915.
&&
AVERYLocal storm report, Jun 28, 9:32 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
932 PM MDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 4 NNE CONTENT 48.07N 107.53W
06/28/2019 E65.00 MPH PHILLIPS MT CO-OP OBSERVER
HEAVY RAIN
0903 PM TSTM WND GST 2 E SACO 48.46N 107.30W
06/28/2019 M59.00 MPH VALLEY MT MESONET
SACO DOT
0910 PM TSTM WND DMG 2 N SACO 48.49N 107.34W
06/28/2019 PHILLIPS MT NWS EMPLOYEE
MULTIPLE 6 INCH DIAMETER LIMBS BROKEN OFF TREES. 3 INCHES
OF RAIN IN HALF AN HOUR
&&
BBLocal storm report, Jun 28, 9:45 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
945 PM MDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM NON-TSTM WND GST 3 NNW VANDALIA 48.39N 106.93W
06/28/2019 E65 MPH VALLEY MT TRAINED SPOTTER
&&
BBLocal storm report, Jun 28, 10:11 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1011 PM MDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST 2 NNW GLASGOW 48.22N 106.65W
06/28/2019 E60 MPH VALLEY MT NWS EMPLOYEE
&&
BBThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:52 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 53 min |
| Jun 28, 7:18 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum, Phillips | 72 min |
| Jun 28, 8:01 PM MDT | Special Weather Statement | GGW | Phillips | 44 min |
| Jun 28, 8:01 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum | 40 min |
| Jun 28, 8:05 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 55 min |
| Jun 28, 8:13 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 62 min |
| Jun 28, 8:20 PM MDT | Tornado Warning | GGW | Phillips | 25 min |
| Jun 28, 8:29 PM MDT | Flash Flood Warning | GGW | Phillips, Valley | 109 min |
| Jun 28, 8:54 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips, Valley | 66 min |
| Jun 28, 9:09 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 31 min |
| Jun 28, 9:23 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 67 min |
| Jun 28, 9:33 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Valley | 72 min |
| Jun 28, 10:14 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Valley | 61 min |
| Jun 28, 10:16 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, McCone, Roosevelt, Valley | 59 min |
| Jun 28, 10:55 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan, Valley | 80 min |
| Jun 28, 11:06 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Richland, Roosevelt | 54 min |
| Jun 28, 11:09 PM MDT | Tornado Warning | GGW | McCone, Richland, Roosevelt | 36 min |
| Jun 28, 11:55 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Sheridan | 38 min |
| Jun 28, 11:57 PM MDT | Special Weather Statement | GGW | Sheridan | 63 min |
| Jun 29, 12:36 AM MDT | Tornado Warning | GGW | Sheridan | 24 min |
| Jun 29, 2:10 AM MDT | Special Weather Statement | GGW | Richland | 65 min |
| Jun 29, 3:21 AM MDT | Severe Thunderstorm Warning | GGW | Richland | 24 min |
| Jun 29, 12:59 PM MDT | Special Weather Statement | GGW | Sheridan | 46 min |
| Jun 29, 1:06 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 22 min |
| Jun 29, 1:17 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 16 min |
Nearby
Tornado Warnings in Montana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.